MAUDE Adverse Event Report: ARTHREX, INC. REAMER, LOW PROFILE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. REAMER, LOW PROFILE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number REAMER, LOW PROFILE
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint is confirmed.The device was not returned, but a photograph was provided for evaluation.The photograph displays an unpackaged ar-1410lp with both flutes broken off.One broken flute is visible next to the device, with what appears to be bone tissue lodged in it.The second flute is not present in the photograph.Without additional information on bone quality and the angle of impact between the reamer flutes and the bone, the cause of this failure remains undetermined.A probable cause could be attributed to impacting hard bone with the drill shaft at an acute or parallel angle with the surface, as opposed to the expected normal/orthogonal angle, resulting in excessive shear forces and breaking the flutes off.
 
Event or Problem Description
It was reported that during a surgery the drill was being used for the first time, and at the first contact with the bone, after two seconds of usage, it got broken into two pieces.There was no harm for patient, operator or third party reported.
 
Additional Manufacturer Narrative

Brand Name
REAMER, LOW PROFILE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15893332
Report Number1220246-2022-05830
Device Sequence Number17819483
Product Code LXH
UDI-Device Identifier00888867016811
UDI-Public00888867016811
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberREAMER, LOW PROFILE
Device Catalogue NumberAR-1410LP
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2022
Supplement Date Received by Manufacturer09/16/2022
Initial Report FDA Received Date12/01/2022
Supplement Report FDA Received Date12/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown